Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A posteriori improvements for interpolating periodic splines
HTML articles powered by AMS MathViewer

by Thomas R. Lucas PDF
Math. Comp. 40 (1983), 243-251 Request permission

Abstract:

A method of a posteriori improvements of interpolating periodic splines of order 2r and their derivatives over a uniform mesh is developed using polynomial-type correction terms. These improvements enhance the order of convergence by several powers of the step size h and are convenient and inexpensive to implement. The polynomials are specified in closed form using the Bernoulli numbers. That the first of these is related to the Bernoulli polynomial of degree 2r is due to Swartz [10], but no general development beyond the first has previously been made. These polynomials are multiplied by high order derivatives of the function evaluated at the mesh points. Some recent results by Lucas [8] are used to accurately estimate these values. Some numerical results are given which correspond closely with the predictions of the theory.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 41A15, 65D07
  • Retrieve articles in all journals with MSC: 41A15, 65D07
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Math. Comp. 40 (1983), 243-251
  • MSC: Primary 41A15; Secondary 65D07
  • DOI: https://doi.org/10.1090/S0025-5718-1983-0679443-5
  • MathSciNet review: 679443